A 24-year-old female asked:
Disclaimer

is it normal that you get heavy chest pain feeling after stopping from blood thinners? is it part of the body trying to heal from pulmonary embolism?

3 doctor answers
Dr. Pankaj Kulshrestha
38 years experience Thoracic Surgery
Chest pain : Chest pain after stopping the blood thinners must be immediately evaluated by a lung physician or surgeon.
Answered on Sep 28, 2016
Dr. Mario Matos-Cruz
38 years experience Thoracic Surgery
Depends: If you were on anticoagulants because of pulmonary emboli, the concern is, are there more clots forming and migrating to the lungs? If you are feeling really ill go to the emergency room, otherwise go see your doctor or call your doctor right away and inform what you are feeling. Young adults on contraceptives are at risk for deep vein thrombosis and pulmonary emboli. Once you get it, shouldnt take.
Answered on Oct 4, 2016
2
2 thanks
Dr. Richard Shemin
46 years experience Thoracic Surgery
No: The answer to your specific question is no. Chest pain is not a body reaction to stopping the drugs. It is most likely a recurrent embolism.
Answered on Jan 25, 2014
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 42-year-old male asked:
Dr. Bahman Omrani
16 years experience Pain Management
This is more likely : Angina, cardiac origin (coronary artery disease) and less likely the presentation of pe. If symptoms just came, chew an Aspirin and get seen at the er ... Read More
1
1 thank
A 37-year-old female asked:
Dr. Anthony Filly
25 years experience Radiology
See below: Prob not a pulmonary embolism but certainly good thing to rule out. I prefer ct pulmonary angiogram to vent perfusion but it should be adequate.
1
1 thank
A female asked:
Dr. Herman Hammerstead
A Verified Doctor answered
A US doctor answered Learn more
Check with your MD: I personally would not travel for 6 mo.
A 25-year-old member asked:
Dr. Aaron Milstone
26 years experience Pulmonology
Various: The usual warning signs of a pulmonary embolism (pe) include tachycardia (fast heart rate), dyspnea (shortness of breath), chest pain which can be ple ... Read More
14
14 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month